Alert archive / Mississippi / Special Weather Statements in 2022

Special Weather Statement, NWS Jackson, MS

August 8, 2022Madison County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 8, 2022, 7:13 PM CDT for Madison County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2022, 7:13 PM CDT (00:13 UTC)
Expired
Aug 8, 2022, 8:00 PM CDT
In force
47 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
40

County Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 38 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2022-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2022-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1074 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

827 
WWUS84 KJAN 090013
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
713 PM CDT Mon Aug 8 2022
 
MSZ043-048-090100-
Hinds MS-Madison MS-
713 PM CDT Mon Aug 8 2022

...A strong thunderstorm will impact portions of north central Hinds
and southwestern Madison Counties through 800 PM CDT...

At 712 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pocahontas, or 10 miles north of Clinton, moving northeast at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This strong thunderstorm will be near...
  Pocahontas around 720 PM CDT.
  Flora around 740 PM CDT.
  Annandale around 800 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3238 9042 3254 9044 3264 9023 3249 9016
      3242 9026
TIME...MOT...LOC 0012Z 237DEG 5KT 3250 9032 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

DC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:57 PM CDT, 16 minutes earlier.

Area forecast discussion, Aug 8, 6:57 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
657 PM CDT Mon Aug 8 2022

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Scattered showers and storms are occurring this evening. Any site
that is affected by a storm could see brief MVFR restrictions in
vis especially. Conditions will improve following storms and all
storms should diminish by 04-06Z tonight. VFR conditions are
expected otherwise and should continue overnight. Some fog may
occur which could bring MVFR restrictions. Another round of
afternoon convection is expected tomorrow. /28/

&&

.DISCUSSION...

Tonight through Tuesday:

The effects of low-level high pressure over our region can be seen
on visible satellite imagery early this afternoon, as suppressed
cumulus field slowly spirals clockwise across the area. Abundant
atmospheric moisture, an upper-level low over Arkansas, and and the
presence of an easterly wave disturbance along the Gulf Coast will
however be enough to sustain areas of showers and thunderstorms from
this afternoon into this evening. Heat index values up to around 105
will continue through this afternoon, and a heat advisory remains in
effect for parts of the area through 7 PM. Additional showers and
storms are expected tomorrow, with chances kicking in a little
earlier as low pressure disturbances over the region will help
provide lift for development. Through the rest of this afternoon at
least, some stronger thunderstorms could pose a threat for
microbursts with damaging winds. SBCAPE of 3000-4000 J/kg and deep
moisture will make for some robust convection, but DCAPE is somewhat
limited by the more saturated atmosphere in place farther east. More
isolated convection farther north and west from the coast would pose
a greater risk for a microburst where mid-level dry air has a chance
to enhance the downdraft temperatures. Chances for severe storms
tomorrow looks even less likely as the tropical air mass spreads
across the region. /NF/

Wednesday through Next Monday:

A sub tropical like pattern will continue across the region for the
extended period. The good part about this is, the more rain chances
we see, the less chance there is for dangerous heat stress.
However, with the increased amount of moisture there could be
some issues with flash flooding.

Midlevel ridging will begin to breakdown by Wednesday allowing a
long wave trough to set up just northeast of the MS Valley region.
As troughing begins to persist across the southeast, mid and surface
level winds will become more south/southeast resulting in increased
moisture from the Gulf. At the surface, a weak frontal boundary will
extend into the southern plains but won't make its way through the
MS Valley region just yet, however with the front being within
proximity, low level moisture will be plentiful as PWs will range
from 1.5-2+ inches through out the period. With the expected diurnal
convection, weak mid and upper level jet flow, and increased low
level moisture, any developing storms could have the potential to
train over some areas, meaning some isolated flash flooding could be
possible. Though models are in better agreement with the placement
of the front on Wed and Thurs, there is still low confidence as
there with the potential for storms to back build and so for that
reason, will hold off on any flash flood potential in the HWO.

With the increased rain and storm chances, high temperatures will be
more regulated as cloud cover increase. There is always the
possibility that cloud cover under achieves and a few spots across
the region may see heat index values near 100 but for now, heat
index values are expected to remain below heat stress criteria. By
Friday night/early Saturday morning, the previous mentioned front
will have made its way through a good portion of the region which
will help increase rain and storm chances this weekend. Shear values
are pretty weak so little threat for any severe weather however some
storms may briefly produce strong wind gusts. /JNE/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  89  71  87 /  29  75  33  70
Meridian      72  90  72  89 /  29  71  24  67
Vicksburg     73  91  71  87 /  25  66  32  59
Hattiesburg   72  90  72  89 /  26  81  19  77
Natchez       72  89  71  86 /  25  65  23  61
Greenville    74  90  72  87 /  21  70  46  63
Greenwood     74  91  71  89 /  26  73  43  64

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>027-
     034>036-040>043-047-048-053-054.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016.

AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.

&&

28
Hazardous weather outlook, Aug 8, 3:08 PM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
308 PM CDT Mon Aug 8 2022

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
092015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
308 PM CDT Mon Aug 8 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Tuesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

NF

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Aug 8, 5:29 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
529 PM CDT Mon Aug 8 2022

MSZ055-082315-
Simpson MS-
529 PM CDT Mon Aug 8 2022

...A strong thunderstorm will impact portions of central Simpson
County through 615 PM CDT...

At 529 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shivers, or near Pinola, moving west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Union around 545 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3177 9013 3177 9011 3179 9011 3179 9014
      3180 9015 3183 9013 3184 9016 3186 9013
      3189 9014 3191 9017 3193 9017 3194 9020
      3195 9019 3201 9023 3202 9022 3194 8989
      3185 8985 3177 8979 3175 9012
TIME...MOT...LOC 2229Z 100DEG 16KT 3183 9002

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, Aug 8, 5:39 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
539 PM CDT Mon Aug 8 2022

MSZ037-043-082315-
Attala MS-Madison MS-
539 PM CDT Mon Aug 8 2022

...A strong thunderstorm will impact portions of southwestern Attala
and northeastern Madison Counties through 615 PM CDT...

At 539 PM CDT, Doppler radar was tracking a strong thunderstorm over
Newport, or 9 miles southeast of Durant, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southwestern Attala
and northeastern Madison Counties, including the following
locations... Sallis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3297 8962 3293 8964 3293 8973 3278 8973
      3273 8996 3286 8998 3289 8996 3290 8994
      3292 8992 3293 8990 3300 8988 3304 8984
      3306 8984 3307 8982 3311 8982 3312 8980
TIME...MOT...LOC 2239Z 144DEG 13KT 3298 8974

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, Aug 8, 5:59 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
559 PM CDT Mon Aug 8 2022

MSZ049-055-082345-
Rankin MS-Simpson MS-
559 PM CDT Mon Aug 8 2022

...A strong thunderstorm will impact portions of southwestern Rankin
and northwestern Simpson Counties through 645 PM CDT...

At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Star, moving west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Florence around 610 PM CDT.
  Whites around 630 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3201 9022 3202 9023 3202 9024 3203 9025
      3204 9023 3209 9023 3209 9024 3210 9024
      3211 9025 3218 9024 3218 9021 3220 9018
      3219 9004 3207 9000 3196 8999
TIME...MOT...LOC 2258Z 096DEG 9KT 3207 9011

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, Aug 8, 6:20 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
620 PM CDT Mon Aug 8 2022

MSZ032-033-082345-
Oktibbeha MS-Choctaw MS-
620 PM CDT Mon Aug 8 2022

...A strong thunderstorm will impact portions of northeastern Choctaw
and southwestern Oktibbeha Counties through 645 PM CDT...

At 620 PM CDT, Doppler radar was tracking a strong thunderstorm over
Reform, or 19 miles west of Starkville. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Reform around 635 PM CDT.

Other locations impacted by this storm include Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3352 8903 3332 8903 3337 8930 3351 8929
      3352 8926 3352 8924 3353 8921 3353 8910
      3354 8909
TIME...MOT...LOC 2320Z 299DEG 3KT 3346 8915

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, Aug 8, 6:35 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
635 PM CDT Mon Aug 8 2022

MSZ043-048-049-090000-
Hinds MS-Rankin MS-Madison MS-
635 PM CDT Mon Aug 8 2022

...A strong thunderstorm will impact portions of central Rankin, east
central Hinds and south central Madison Counties through 700 PM
CDT...

At 635 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ridgeland, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of central Rankin,
east central Hinds and south central Madison Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3250 9021 3249 8998 3230 9001 3229 9023
      3233 9031
TIME...MOT...LOC 2335Z 293DEG 8KT 3239 9008

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, Aug 8, 7:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
713 PM CDT Mon Aug 8 2022

MSZ043-048-090100-
Hinds MS-Madison MS-
713 PM CDT Mon Aug 8 2022

...A strong thunderstorm will impact portions of north central Hinds
and southwestern Madison Counties through 800 PM CDT...

At 712 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pocahontas, or 10 miles north of Clinton, moving northeast at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Pocahontas around 720 PM CDT.
  Flora around 740 PM CDT.
  Annandale around 800 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3238 9042 3254 9044 3264 9023 3249 9016
      3242 9026
TIME...MOT...LOC 0012Z 237DEG 5KT 3250 9032

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:15 PM CDTSpecial Weather StatementJANCopiah45 min
Aug 8, 7:30 PM CDTSpecial Weather StatementJANGrenada45 min
Aug 8, 7:36 PM CDTSpecial Weather StatementJANOktibbeha39 min
Aug 8, 7:42 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren30 min
Aug 8, 8:08 PM CDTSpecial Weather StatementJANHolmes37 min
Aug 8, 8:16 PM CDTSpecial Weather StatementJANYazoo44 min
Aug 9, 1:03 PM CDTSpecial Weather StatementJANHinds27 min
Aug 9, 1:12 PM CDTSpecial Weather StatementJANSunflower, Washington48 min
Aug 9, 1:57 PM CDTSpecial Weather StatementJANLeflore33 min
Aug 9, 3:13 PM CDTFlash Flood WarningJANIssaquena, Sharkey, Yazoo4 hr
Aug 9, 3:36 PM CDTSevere Thunderstorm WarningJANMadison39 min
Aug 9, 3:55 PM CDTSpecial Weather StatementJANWinston35 min
Aug 9, 4:55 PM CDTSpecial Weather StatementJANWinston35 min
Aug 9, 12:58 PM CDTSpecial Weather StatementJANChicot32 min
Aug 9, 2:18 PM CDTFlash Flood WarningJANAshley4 hr
Aug 9, 2:26 PM CDTSevere Thunderstorm WarningJANAshley49 min

Nearby

Special Weather Statements in Mississippi, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.